MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M0061921320
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, the cotton thread was entangled with the double j stent and the stent fractured during the removal of the thread.The procedure was completed with another of the same device and the patient condition following the procedure was stable.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of stent shaft break.Block e1.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable investigation results of stent shaft break.Block e1 address: (b)(6).Block h11: the polaris ultra ureteral stent was returned for analysis and the positioner returned in good condition.During the visual and magnification inspection, it was found that the renal coil fully detached.The reported event of stent shaft break will not be confirmed.However, after the device analysis, it was found the renal coil fully detached.This failure could have been caused due to an interaction of the device with the suture string such as entanglement, manipulation or excess of force applied over the device during procedure which consequently affects the performance of the device.Therefore, all compiled information on this investigation determines that the most probable cause is failure to follow instructions, since the problem found was traced to the user not following the manufacturer's instructions.
 
Event or Problem Description

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22215684
Report Number2124215-2025-39291
Device Sequence Number8131758
Product Code FAD
UDI-Device Identifier08714729124429
UDI-Public(01)08714729124429(17)270402(10)33743216
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0061921320
Device Catalogue NumberM0061921320
Device Lot Number0033743216
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer07/03/2025
Initial Report FDA Received Date06/16/2025
Supplement Report FDA Received Date07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown